Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: G. R. Belitskii and Yu. I. Lyubich
Title: Matrix norms and their applications
Additional book information: Translated by A. Iacob. Oper. Theory: Adv. Appl., vol. 36, Birkhäuser, Basel, Boston, Berlin, 1988, viii+209 pp., $87.50. ISBN 0-8176-2220-9.

References [Enhancements On Off] (What's this?)

  • 1. I. M. Gelfand, Normierte ringe, Mat. Sb. 9 (1941), 3-24. MR 4726
  • 2. I. M. Gelfand and M. A. Naimark, On the embedding of normed rings into the ring of operators in Hilbert space, Mat. Sb. 12 (1943), 197-213. MR 9426
  • 3. J. Marik and V. Ptak, Norms, spectra, and combinatorial properties of matrices, Czechoslovak Math. J. 10 (1960), 181-196. MR 120243
  • 4. F. J. Murray and J. Von Neumann, On rings of operators, Ann. of Math. (2) 37 (1936), no. 1, 116–229. MR 1503275, https://doi.org/10.2307/1968693
  • 5. J. von Neumann, Some matrix-inequalities and metrization of matric-space, Tomsk Univ. Rev. 1 (1937), 286-300; also Collected works, vol. IV, Pergamon (1962), 205-219.
  • 6. R. Schatten, A theory of cross-spaces, Ann. of Math. Stud., no. 26, Princeton Univ. Press, Princeton, N. J., 1950. MR 36935
  • 7. R. Schatten, Norm ideals of completely continuous operators, Ergeb. Math. Grenzgeb., Springer-Verlag, New York, 1960. MR 119112

Review Information:

Reviewer: Peter A. Fillmore
Journal: Bull. Amer. Math. Soc. 23 (1990), 620-623
DOI: https://doi.org/10.1090/S0273-0979-1990-16005-7
American Mathematical Society